MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the physician performed a below the knee peripheral intervention (of the leg).After completing a runoff, the physician used a glide advantage and navicross to attempt to cross the btk lesion.He stated "something did not feel right" when referring to the glidewire advantage crossing the lesion.Upon removing the wire, he noticed that the tip of the glidewire advantage looked damaged.The physician did say that it may have gotten caught up on the calcified lesion; however, he had never had this happen before.The estimated blood was less than 250cc's.Additional information was received on 27 feb 2024: the doctor stated it looked like polyurethane bunched up/peeled back.It was believed that he was able to pass another wire through without issue.The doctor thought it had to do with pushing by the chunk of calcium in the vessel.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d4, provide the device return date in section d9, update section h3, and to provide the completed investigation results.On march 24, 2024, upon examining the actual sample, we found that its outer diameter differed from that the product code reported in the ppr indicated.Therefore, we sent an inquiry to tmc for clarification.On (b)(6)2024, we received a reply from tmc stating only that the involved lot was unknown.From the discrepancy between the reported product code and the actual sample, and since no clarification was obtained from the inquiry, the investigation was performed with unknown product code and lot as follows.Visual and magnifying inspections of the actual sample found no anomaly such as a fracture was found over the entire length.Buckling, tapering, and stretching of urethane were observed at approximately 42 mm from the distal end.There was no anomaly in other parts.Electron microscopic inspection: there were creases toward the distal direction at the buckling point.The surface at the stretched area was rough.Dimensions: based on the inquiry result and the actual outer diameter obtained by measurement, it was judged that the involved product was a 0.014-inch product.The outer diameter of the hydrophilic coated part and ptfe coated part met the factory's control standards.No anomaly was observed.History investigation of glidewire advantage for the past three years: there was no complaint regarding deformity that could be attributable to the manufacturing process of glidewire advantage.From the investigation results, it was thought that the urethane was stretched and buckled because it was pulled out while being caught in some object.However, because the details of the procedure were unknown, it was not possible to clarify the cause of the occurrence.Ashitaka factory is always making efforts to maintain the product quality through the following inspection and control.The outer diameter of this product is controlled.In the product assembling process, 100% visual inspection is performed to assure that there is no anomaly in the appearance.The instructions for use (ifu) of this product indicates as follows: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18949957
Report Number9681834-2024-00042
Device Sequence Number15216595
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite